Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Miami, FL

May 27, 2009Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 27, 2009, 3:21 PM EDT for Palm Beach County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2009, 3:21 PM EDT (19:21 UTC)
Expired
May 27, 2009, 4:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1498 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 271921
SVRMFL
FLC099-272015-
/O.NEW.KMFL.SV.W.0039.090527T1921Z-090527T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF WEST PALM
  BEACH TO 6 MILES SOUTHWEST OF WELLINGTON...AND MOVING NORTHEAST    
  AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  GOLDEN LAKES...
  ROYAL PALM BEACH...
  PORT OF PALM BEACH...
  RIVIERA BEACH...
  NORTH PALM BEACH...
  PALM BEACH GARDENS...
  AND SURROUNDING COMMUNITIES.

OTHER POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT THE WEST PALM BEACH 
AREA...AS WELL AS AREAS NEAR AND WEST OF LAKE WORTH AS WELL AS LION 
COUNTRY SAFARI.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER HAIL. WIND GUSTS TO 60 
MPH ARE ALSO POSSIBLE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

LAT...LON 2670 8005 2665 8005 2658 8042 2667 8063
      2690 8039 2696 8015 2698 8014 2698 8007
      2690 8004 2684 8004 2682 8002 2678 8002
      2678 8005 2675 8002
TIME...MOT...LOC 1919Z 203DEG 18KT 2666 8004 2661 8031

$$

GS
1 follow-up statement
600 
WWUS52 KMFL 272007
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT WED MAY 27 2009

FLC099-272016-
/O.EXP.KMFL.SV.W.0039.000000T0000Z-090527T2015Z/
PALM BEACH FL-
407 PM EDT WED MAY 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 415 PM EDT...

THUNDERSTORMS HAVE WEAKENED BUT REMAIN IN THE AREA. FREQUENT 
LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY RAINFALL AND SMALL 
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL 
MEDIA FOR THE LATEST UPDATES.

LAT...LON 2670 8005 2665 8005 2658 8042 2667 8063
      2690 8039 2696 8015 2698 8014 2698 8007
      2690 8004 2684 8004 2682 8002 2678 8002
      2678 8005 2675 8002
TIME...MOT...LOC 2006Z 203DEG 18KT 2688 7994 2683 8021

$$

GS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:41 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 27, 1:41 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
141 PM EDT WED MAY 27 2009

.AVIATION...
THUNDERSTORMS EXPECTED BY MID AFTERNOON IN VCTY OF ALL TERMINALS.
STORMS WILL MOVE TO THE EAST ABOUT 10 MPH...SO A HALF HR TO 1 HR
PERIOD OF AT LEAST MVFR CIGS/VSBYS SEEMS A GOOD BET AT ALL
TERMINALS ON THE EST CST. WIND GUSTS OVER 30 KT LIKELY IN ANY
STORMS. CONDITIONS SHOULD BEGIN TO SUBSIDE BY EARLY THIS EVENING
LEAVING JUST LINGERING CLDS OVERNIGHT. KAPF WILL REMAIN DRY
THROUGH TONIGHT.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 1004 AM EDT WED MAY 27 2009/

..A FEW SEVERE STORMS POSSIBLE LAKE REGION AND ACROSS THE EAST
COAST METROPOLITAN AREAS THIS AFTERNOON...

UPDATE...ANOTHER ACTIVE AFTERNOON IS EXPECTED WITH THUNDERSTORMS
FOCUSING FROM THE LAKE OKEECHOBEE REGION TO THE EAST COAST
METROPOLITAN AREAS. THERE IS A SUBTLE SURFACE BOUNDARY STRETCHING
FROM ACROSS CAPE SABLE TO THE UPPER KEYS...WITH SW FLOW NORTH OF
THIS BOUNDARY AND S FLOW TO THE SOUTH OF IT. ASIDE FROM THIS
BOUNDARY...SEA AND LAKE BREEZES WILL ACT ON THE INSTABILITY TO
ALLOW THUNDERSTORMS TO DEVELOP RAPIDLY AGAIN THIS AFTERNOON. THE
MORNING MIAMI SOUNDING SHOWS PARAMETERS SIMILAR TO YESTERDAY WITH
MAX AFTERNOON CAPE OF NEAR 3700 J/KG AND AN LI NEAR -8C. STORM
MOTION WILL BE W NEAR 5 KT...SO ONCE STORMS DEVELOP...MOTION WILL
BE BACK TOWARDS THE ATLANTIC COAST. DECIDED TO INCREASE POPS TO 70
PERCENT FOR THE LAKE OKEECHOBEE REGION AND 80 PERCENT ACROSS THE
EAST COAST METRO AREAS WHERE CONVERGENCE WILL BE BEST ALONG THE
DEVELOPING ATLANTIC SEA BREEZE.

THERE HAVE BEEN ISOLATED SEVERE REPORTS OVER THE PAST FEW
DAYS...AND PARAMETERS SUGGEST THIS POSSIBILITY AGAIN THIS
AFTERNOON...SO WE ACCOUNTED FOR THIS POTENTIAL IN THE UPDATED
HAZARDOUS WEATHER OUTLOOK...ALONG WITH THE HEAVY RAIN AND HIGH
LIGHTNING POTENTIAL. /DG

PREV DISCUSSION... /ISSUED 750 AM EDT WED MAY 27 2009/

AVIATION...E COAST TERMINALS...VFR THRU 18Z. CRNTLY CALM WINDS
BCMG SW 4-6 KTS 12Z-15Z THEN E COAST SEA BREEZE KICKS IN SE
10-12KTS. AFT 18Z VCTS ALL E COAST TERMINALS WITH MVFR CIG/VSBY
XPCTD IN HVY RA WITH GUSTY WNDS THRU 22Z...BUT VCTS IN TAFS ATTM AS
INDETERMINATE IF TERMINALS WILL BE DIRECTLY AFFECTED. VFR FM 22Z TO
REMAINDER OF PD. AT KAPF...VFR THRU PD. WIND E LESS THAN 5 KT BCMG
SW ARND 10 KT AFT 15Z AS W COAST SEA BREEZE DVLPS. VCTS 18Z-22Z THEN
ACTIVITY WELL E OF TERMINAL REMAINDER OF PD. LGT ENE DRAINAGE WIND
DVLPS AFT 02Z. JR/AT

PREV DISCUSSION... /ISSUED 324 AM EDT WED MAY 27 2009/

DISCUSSION...LARGE SCALE TROUGH ACROSS THE SOUTHEAST STATES WILL
CONTINUE THROUGH THE SHORT TERM AND POSSIBLY INTO THE EXTENDED.
DEEP SOUTHWEST FLOW WILL KEEP THE INTERIOR AND EAST COAST PORTIONS
OF THE CWA IN THE MOST FAVORABLE ENVIRONMENT FOR AFTERNOON
CONVECTION WITH SOME STRONG STORMS POSSIBLE. ALL MODELS IN GENERAL
AGREEMENT AS FAR AS THE OVERALL SYNOPTIC PATTERN BUT REALLY
DIVERGE IN OTHER AREAS. FIRST OF ALL, THE NAM HAS BEEN
OUTPERFORMING THE GFS FOR POP GUIDANCE DURING THE PAST FEW DAYS SO
AGAIN WILL LEAN CLOSER TO MET GUIDANCE FOR TODAY. LOOKING AT THE
OVERALL PATTERN AND THE FORECAST SOUNDINGS DOES NOT SHOW ANY
DIFFERENCE THAN WHAT HAS OCCURRED SINCE EARLY THIS WEEK. WE ALSO
WILL SEE STRONG DIURNAL HEATING TAKE PLACE THIS MORNING AS THE SKY
WILL BE MOSTLY FREE OF CLOUDS. SECONDLY, THE GFS SEEMS TO BE
SUFFERING FROM CONVECTIVE FEEDBACK WITH THIS STRONG SOUTHEAST U.S.
TROUGH AS IT CONTINUES TO SPIN UP SURFACE FEATURES. ONE SUCH
FEATURE IS THAT SEVERAL WEAK SHORT WAVES HAVE BEEN ROTATING
THROUGH THE BASE OF THE TROUGH ENHANCING SOME OF OUR CONVECTION.
IT SHOWS A STRONG SHORT WAVE MOVING ACROSS SOUTH FLORIDA ON FRIDAY
AND THEN SPINS UP A SURFACE LOW OVER THE EASTERN GULF OF MEXICO.
NEITHER THE NAM NOR THE ECMWF INDICATE THIS WAVE. SO FOR THE TIME
BEING, WILL GO WITH LIKELY POPS EASTERN HALF OF THE REGION BOTH
THIS AFTERNOON AND AGAIN ON THURSDAY WITH SCATTERED POPS ON FRIDAY
UNTIL WE GET A BETTER FEEL WHETHER OR NOT ANY SHORT WAVE WILL HAVE
AN INFLUENCE. ONE THING IS FOR CERTAIN, IF THE GFS IS SEEING
SOMETHING THE OTHER MODELS ARE NOT, IT COULD BE A VERY ACTIVE
CONVECTIVE DAY ON FRIDAY SO THIS WILL BE WATCHED CLOSELY FOR SURE.

IN THE EXTENDED, MODELS ARE NOT QUITE SURE HOW MUCH PUSH THIS
TROUGH WILL HAVE WITH THE NAM SIGNIFICANTLY DRYING US OUT BY LATE
FRIDAY INTO SATURDAY WITH THE GFS AND ECMWF MUCH SLOWER. SO FOR
THIS REASON, HAVE KEPT SCATTERED POPS FOR THIS WEEKEND. THE GFS
THEN SHOWS THE RIDGE BUILDING BACK IN ACROSS SOUTH FLORIDA EARLY
NEXT WEEK SO CONVECTIVE DEVELOPMENT WILL GO BACK TO FORMING ALONG
SEA BREEZE BOUNDARIES WITH THE ACTIVITY CONCENTRATED OVER THE
INTERIOR ZONES AWAY FROM BOTH COASTS.

MARINE...LIGHT SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
PERIOD AS THE RIDGE REMAINS ACROSS THE FLORIDA KEYS. THIS WILL
KEEP SEAS LESS THAN 4 FEET THROUGH EARLY NEXT WEEK.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  85  72  86 / 40 60 30 50
FORT LAUDERDALE  74  86  74  86 / 40 60 30 50
MIAMI            73  87  73  86 / 40 60 30 50
NAPLES           72  86  72  85 / 30 30 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...57/DG
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, May 27, 9:30 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT WED MAY 27 2009

FLZ063-066>075-168-172>174-280345-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
930 AM EDT WED MAY 27 2009

...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY MAINLY INTERIOR AND EAST...
...ISOLATED SEVERE STORMS POSSIBLE INTERIOR AND EAST...
...LOCAL FLOODING POSSIBLE DUE TO HEAVY RAINS EAST COAST METRO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT SOUTH
FLORIDA TODAY AND INTO EARLY THIS EVENING. MOST ACTIVITY WILL LIKELY
OCCUR ALONG THE EAST COAST AND ACROSS THE LAKE REGION. LOCALLY HEAVY
RAINS ,FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND POSSIBLE HAIL
CAN BE EXPECTED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
WEST COAST AND THESE STORMS MAY BE ACCOMPANIED WITH OCCASIONAL
LIGHTNING AND A BRIEF HEAVY DOWNPOUR.

WIND: WIND GUSTS TO 60 MPH WILL BE POSSIBLE IN THE STRONGER
THUNDERSTORMS OVER THE INTERIOR, LAKE OKEECHOBEE REGION, AND EAST
COAST.

HAIL: NICKEL-SIZED HAIL WILL BE POSSIBLE IN THE THUNDERSTORM
ACTIVITY OVER THE INTERIOR, LAKE OKEECHOBEE REGION, AND EAST COAST.

FLOODING: THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. THE THUNDERSTORMS WILL BE SLOW
MOVING AND WITH SOILS ALREADY SATURATED FROM RAINS THE PAST FEW
DAYS, THIS COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD
PRONE AREAS ESPECIALLY IN THE EAST COAST METRO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
THROUGH THE COMING WEEK WITH SOME ISOLATED STRONG TO POSSIBLY SEVERE
STORMS POSSIBLE THROUGH THE END OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 27, 2:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT WED MAY 27 2009

FLZ067-068-168-271915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
224 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING INTO PALM BEACH COUNTY AND ADDITIONAL
THUNDERSTORMS WILL LIKELY DEVELOP...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE CLUSTERS OF THUNDERSTORMS MOVING EAST ACROSS LAKE
OKEECHOBEE AND ALSO NORTHEAST TO NEAR HIGHWAY 27. THESE STORMS ARE
CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH ALONG WITH
SMALL HAIL. AS THESE STORMS MOVE IN... ADDITIONAL STORMS WILL LIKELY
DEVELOP AS THEY COLLIDE WITH THE SEA BREEZE BOUNDARY OVER INTERIOR
SECTIONS AND POSSIBLY INTO THE WESTERN SUBURBS OF WEST PALM BEACH.
STAY TUNED TO YOUR FAVORITE MEDIA OUTLET OR NOAA WEATHER RADIO AS
THIS SITUATION UNFOLDS.

LAT...LON 2634 8015 2635 8088 2672 8088 2673 8084
      2671 8082 2671 8078 2669 8074 2672 8073
      2677 8075 2678 8072 2675 8071 2676 8070
      2679 8070 2687 8063 2695 8061 2696 8017
      2662 8010
TIME...MOT...LOC 1820Z 270DEG 0KT 2662 8046

TINGLER
Special weather statement, May 27, 2:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT WED MAY 27 2009

FLZ067-068-071-072-271915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
234 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING ACROSS CORAL SPRINGS...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF CORAL SPRINGS...MOVING NORTHEAST
AT 15 MPH.

THIS STORM WILL AFFECT...

TAMARAC...
CORAL SPRINGS...
MARGATE...
PARKLAND...
COCONUT CREEK...
SANDALFOOT COVE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2644 8029 2629 8013 2618 8030 2631 8044
TIME...MOT...LOC 1834Z 243DEG 14KT 2625 8032

TINGLER
Local storm report, May 27, 2:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     11 ENE MOORE HAVEN      26.92N 80.94W
05/27/2009  M61.00 MPH       AMZ610             FL   MESONET

            WEST TOWER LAKE OKEECHOBEE L005 54 KT WIND GUST

&&

EBAUGH
Special weather statement, May 27, 2:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT WED MAY 27 2009

FLZ067-271930-
INLAND PALM BEACH COUNTY FL-
249 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT MAYACA TO 7
MILES SOUTHWEST OF PAHOKEE...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS WILL AFFECT...

CANAL POINT...
BELLE GLADE...

AND SURROUNDING COMMUNITIES. A STRONG OUTFLOW BOUNDARY WILL PRECEDE
THE THUNDERSTORM WITH WINDS UP TO 50 MPH AS WELL.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2661 8047 2670 8073 2677 8075 2678 8072
      2675 8071 2676 8070 2681 8070 2687 8063
      2690 8062 2696 8061 2696 8043 2697 8037
      2684 8025
TIME...MOT...LOC 1848Z 293DEG 17KT 2696 8059 2677 8076

GS
Local storm report, May 27, 3:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             BOCA RATON              26.36N 80.10W
05/27/2009  E0.88 INCH       PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER REPORTED NICKLE SIZED HAIL BOCA RATON NEAR
            FAU/INTERSECTION OF GLADES ROAD AND I-95

0300 PM     HAIL             BOCA RATON              26.36N 80.10W
05/27/2009  E1.00 INCH       PALM BEACH         FL   TRAINED SPOTTER

&&

EBAUGH
Local storm report, May 27, 3:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             BOCA RATON              26.36N 80.10W
05/27/2009  E0.50 INCH       PALM BEACH         FL   TRAINED SPOTTER

            HALF INCH SIZE HAIL AT FAU CAMPUS.

0300 PM     HAIL             BOCA RATON              26.36N 80.10W
05/27/2009  E1.00 INCH       PALM BEACH         FL   TRAINED SPOTTER

0308 PM     HAIL             BOCA RATON              26.36N 80.10W
05/27/2009  E1.00 INCH       PALM BEACH         FL   TRAINED SPOTTER

            HAIL BETWEEN PEA AND QUARTER SIZE FELL FOR 4 MIN. AVERAGE
            HAIL SIZE WAS PEA BUT A FEW PENNY TO QUARTER.

&&

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:29 PM EDTSpecial Marine WarningMFL46 min
May 27, 11:31 AM EDTSpecial Weather StatementMFLMiami-Dade29 min
May 27, 11:59 AM EDTSpecial Weather StatementMFLMiami-Dade31 min
May 27, 12:06 PM EDTSpecial Weather StatementMFLMonroe24 min
May 27, 12:13 PM EDTSevere Thunderstorm WarningMFLMiami-Dade19 min
May 27, 12:42 PM EDTSpecial Weather StatementMFLMonroe33 min
May 27, 12:46 PM EDTSpecial Marine WarningMFL29 min
May 27, 12:54 PM EDTSevere Thunderstorm WarningMFLMiami-Dade36 min
May 27, 1:03 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe57 min
May 27, 1:10 PM EDTSpecial Marine WarningMFL50 min
May 27, 1:26 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
May 27, 1:49 PM EDTSpecial Marine WarningMFL56 min
May 27, 1:53 PM EDTSpecial Marine WarningMFL52 min
May 27, 1:55 PM EDTSpecial Marine WarningMFL50 min
May 27, 2:08 PM EDTSpecial Weather StatementMFLCollier22 min
May 27, 2:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
May 27, 2:30 PM EDTSpecial Marine WarningMFL45 min
May 27, 2:34 PM EDTSpecial Weather StatementMFLBroward41 min
May 27, 2:45 PM EDTSpecial Marine WarningMFL60 min
May 27, 2:49 PM EDTSpecial Weather StatementMFLPalm Beach41 min
May 27, 2:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach36 min
May 27, 3:07 PM EDTSevere Thunderstorm WarningMFLPalm Beach38 min
May 27, 3:43 PM EDTSpecial Marine WarningMFL62 min
May 27, 3:58 PM EDTAreal Flood AdvisoryMFLPalm Beach107 min
May 27, 4:45 PM EDTSpecial Marine WarningMFL60 min
May 27, 6:21 PM EDTSpecial Marine WarningMFL84 min
May 27, 7:36 PM EDTSpecial Weather StatementMFLGlades39 min
May 27, 7:55 PM EDTSpecial Weather StatementMFLPalm Beach50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.